(800) 973-1540

Does Parkinson's cause buring feet and foot pain?

7 answers | Last updated: Aug 19, 2014
64px-hh6b80fd52d1
Q
An anonymous caregiver asked...
My feet feel like there burning and I get stabbing pains as well as problems with my legs . I have had Parkinson's for almost seven years. I had the DBS surgery last November. I am about 25 pounds overweight. I have been swimming plus I work in a grocery store so I am on my feet constantly. Can you give me any suggestions on what I can do please? Thank you for your time
 

Answers
Caring.com User - Jennifer Serafin, N.P.
Caring.com Expert
Send a Hug or Prayer
Send a Hug or Prayer
A
Jennifer Serafin, N.P. is a registered nurse and geriatric nurse practitioner at the Jewish Homes for the Aged in San Francisco.
46% helpful

Tingling in your feet can be caused by neuropathy (nerve problems), vascular disease (circulation problems), or diabetes. Since you have Parkinson's disease, it is most likely a nerve issue.  I would tell your health care professional about this pain, as there are medications to help with it. It certainly sounds like it could take a toll on your quality of life, especially since you are on your feet, working all day. I would also recommend having your doctor check your circulation in your feet to be sure that is not an issue.

 

More Answers
64px-hh6b80fd52d1
Send a Hug or Prayer
Send a Hug or Prayer
36% helpful
A fellow caregiver answered...

My mom gets burning feet too. They often turn dark blue, almost black, and get very cold. The doctor says her cerculation is fine. I am not sure what is going on. Even her ankles get cold. Sometimes the foot pain gets so bad it wakes her from her sleep. We have shortened the time between her med's so that the "wearing off" time is not so bad. It seems that is when her feet begin to hurt the most. If it is nerve damage, is there anything that can be taken for this?

 

58% helpful
1-2Ponder answered...

My Mom was dx with Parkinsons over 11 years ago and experienced the burning/tingling/numbness symptoms in her legs and feet, especially at night. For the past three years she has been taking Vitamin B12 and she no longer has complaints of these symptoms. Good luck!

 

64px-hh6b80fd52d1
33% helpful
An anonymous caregiver answered...

the neuropathy like pain could also be due to a mechanical (orthopedic) problem caused spinal stenois. this condition puts pressure on the nerve root exiting the spinal cord. One of the symptoms of this condition is burning or tingling in the feet. Medications such as gagapentin (neurotin) or lyrica helps this condition. have it checked out with your physician.

 

64px-hh6b80fd52d1
40% helpful
An anonymous caregiver answered...

I am 77 years old and was told 5 years ago that I had Parkinson and with the information that I gave my Dr., I probley had it for 6-7 years before finding out I had Parkinson's. I have had the burning in my feet for all those years, have had surgery to remove the neuron off the nerves in my feet, which by the way, did not work. I wake up at night with my feet on fire and the only thing that will stop it is a pain pill. My Dr. gives me 100 mg. of Lyrica in the morning and 200 mg. at night. I can not take anymore Lyrica and I can not take "inceds" so the pain pill route is my only choice. I don't advocate pain pills and will not take them until the pain in my feet gets at its worse. Dr.'s & Nurses ask me why I don't take them, my response to them "they make me sleepy, dizzy and half sick to my stomach". I find that my feet bother me more when I am relaxed, during the day I keep busy and the pain isn't so bad, but the minute I sit down or lay down, my feet feet start to burn.

 

50% helpful
Christiandystopian answered...

Thanks so much everybody. It's nice to know I'm not alone & the problem is my Neurologist not my mind. I will keep changing Dr.s til I find one more concerned with my well being than the VA's money. Harsh but reality. Thank you Dow Chemicals. Pain is an issue but my worst is that the numbness allows me to injure myself seriously because I can't feel the pain that tells me to stop. I don't know I'm hurting myself because I don't hurt til it's deep into my foot. The neuropathy affects my balance an makes it harder not to avoid falls. The best exercise to strengthen the muscles that help stability and prevent fall is...walking. Expensive well fitted shoes are a must. Even if I have to pay for Orthopedic shoes myself I will continue to walk. So far a runner friend has been very helpful. BTW running shoes are not a good idea for this. Try hiking, indoor soccer, indoor volleyball or hard court tennis shoes. Basket ball shoes may work as well. I have to special order mine because I have wide feet and every thing wide is really medium to me. As we said in the 70's...Keep on Truckin'

 

64px-hh6b80fd52d1
67% helpful
An anonymous caregiver answered...

does anyone in the usa agree symptoms of sickness has increased more in the last 20 years.the more we import clothes,shoes,textiles from other countries the sicker we are getting.they standers are lower than ours wich allow microscopic organisms to enter every thing we buy from them.

 

 
Ask a question Ask a question | Add an answer Add an answer